Alert archive / Montana / Special Weather Statements in 2015
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jun 9, 2015, 5:21 PM MDT for Fergus County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 5:21 PM MDT (23:21 UTC)
- Expired
- Jun 9, 2015, 6:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Great Falls, MT
County Fergus County, MT
The radar
The Billings radar (KBLX), 111 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS85 KTFX 092321 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 521 PM MDT TUE JUN 9 2015 MTZ051-100015- FERGUS- 521 PM MDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WITH PERSISTENT WILL AFFECT SOUTHEASTERN FERGUS COUNTY... AT 517 PM MDT...A STRONG THUNDERSTORM WAS OVER THE LITTLE SNOWY MOUNTAINS...OR 23 MILES SOUTHWEST OF GRASS RANGE...OR 25 MILES SOUTHEAST OF LEWISTOWN. THE STORM WAS NEARLY STATIONARY. PERSISTENT RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING OF CREEKS...STREAMS...AND LOW LYING AREAS AROUND THE LITTLE SNOWY MOUNTAINS. UP TO A HALF INCH OF RAINFALL HAS ALREADY BEEN REPORTED IN THE MOUNTAINS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FERGUS COUNTY. LAT...LON 4675 10922 4683 10925 4691 10889 4675 10886 TIME...MOT...LOC 2317Z 254DEG 1KT 4676 10912 $$ COULSTON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:57 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 9, 2:57 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MDT TUE JUN 9 2015 .DISCUSSION... TONIGHT THROUGH THURSDAY...A WEAK SLOW-MOVING DISTURBANCE WILL CONTINUE TO MOVE EAST ACROSS SOUTHWEST MONTANA INTO SOUTH CENTRAL AND CENTRAL MONTANA THIS EVENING, BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME STORMS WEST OF THE CONTINENTAL DIVIDE HAVE ALREADY BROUGHT HAIL TO SOME AREAS. BRIEF HEAVY RAIN AND GUSTY WINDS ARE ALSO POSSIBLE. THE SLOW MOVEMENT OF THE STORMS MAY CAUSE ISSUES IF RAIN LINGERS OVER A GIVEN AREA FOR A PERIOD OF TIME. ALL OF THESE FACTORS WILL BE MONITORED FOR POSSIBLE STATEMENTS. ONCE THE STORMS MOVE INTO CENTRAL MONTANA (MAINLY SOUTHEAST OF A GREAT FALLS TO HAVRE LINE) THE DRIER AIRMASS WILL LIKELY MAKE GUSTY WINDS THE MAIN THREAT. A FEW STORMS MAY LINGER AFTER MIDNIGHT IN THESE AREAS, BUT ACTIVITY WILL LIKELY BE WEAK. HOWEVER, ANOTHER DISTURBANCE WILL MOVE ALONG THE CANADIAN BORDER OVERNIGHT INTO WEDNESDAY MORNING, WHICH WILL BRING SOME WEAK THUNDERSTORMS TO THE HI- LINE AREA. THIS DISTURBANCE WILL ALSO PUSH THE FRONTAL BOUNDARY SOUTH FROM A CUT BANK TO LEWISTOWN LINE (TODAY) INTO THE BOULDER AND WHITE SULPHUR SPRINGS AREA ON WEDNESDAY. THIS WILL COOL TEMPERATURES ABOUT 10 DEGREES OVER THOSE TODAY, AND IT WILL KEEP THE FOCUS FOR THUNDERSTORM ACTIVITY ACROSS SOUTHWEST MONTANA ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS. ONCE THE DISTURBANCE EXITS THE AREA WEDNESDAY NIGHT, THE UPPER LEVEL RIDGE WILL REBUILD INTO MONTANA FROM THE WEST, WHICH WILL BRING QUIETER AND WARMER WEATHER TO THE FORECAST AREA. HIGHS ARE EXPECTED TO BE ABOUT 5 TO 10 DEGREES WARMER THAN THOSE ON WEDNESDAY, WHICH WOULD MAKE THEM ABOUT 10 TO 15 DEGREES ABOVE NORMAL. COULSTON THURSDAY NIGHT THROUGH TUESDAY...EXPECT FRIDAY TO BE A RATHER WARM DAY OVER MUCH OF THE REGION...AS WEAK SHORTWAVE RIDGING RESIDES OVER THE REGION. BY FRIDAY NIGHT...AN UPPER LEVEL DISTURBANCE WILL BE APPROACHING THE NORTHWEST PORTIONS OF THE REGION...WHILE A WEAK PACIFIC COOL FRONT MOVES EASTWARD THROUGH THE AREA ON SATURDAY. AS A RESULT...EXPECT SOME COOLER TEMPERATURES TO RESIDE OVER THE REGION THIS WEEKEND AND INTO EARLY NEXT WEEK...WITH TEMPERATURES NEAR NORMAL. THERE WILL BE A CHANCE FOR A PASSING SHOWER/THUNDERSTORM FROM SATURDAY THROUGH TUESDAY. OVERALL...OTHER THAN FRIDAY BEING A VERY WARM DAY...NO SIGNIFICANT IMPACTS IN TERMS OF VERY WARM TEMPERATURES OR HEAVY PRECIPITATION IS EXPECTED FROM SATURDAY THRU TUESDAY. BRUSDA && .AVIATION... UPDATED 1738Z. THE AIRMASS WILL BE UNSTABLE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST MONTANA AND MOVE NORTHEAST TOWARDS FERGUS COUNTY. LOCAL GUSTY WINDS TO 45 KTS. THUNDERSTORMS ACTIVITY WILL DIMINISH AFTER 06Z WEDNESDAY. MVFR CONDITIONS ARE POSSIBLE NEAR SHOWERS AND THUNDERSTORMS. ELSEWHERE VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 77 52 84 / 20 20 20 10 CTB 50 73 49 82 / 10 10 10 10 HLN 59 83 55 86 / 40 30 20 10 BZN 54 80 49 79 / 50 60 40 10 WEY 44 72 42 71 / 50 70 40 20 DLN 52 78 50 79 / 50 60 40 10 HVR 55 77 49 83 / 30 20 10 10 LWT 57 74 50 77 / 40 30 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Special weather statement, Jun 9, 3:59 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
359 PM MDT TUE JUN 9 2015
MTZ014-092230-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
359 PM MDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LEWIS AND CLARK
COUNTY...
AT 357 PM MDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHWEST OF
HELENA WEST SIDE...OR 18 MILES WEST OF HELENA...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HELENA VALLEY NORTHWEST...HELENA VALLEY WEST CENTRAL...HELENA WEST
SIDE...HELENA VALLEY NORTHEAST...MARYSVILLE AND CANYON CREEK.
AT THIS TIME...THE STORM SHOULD REMAIN NORTH OF DOWNTOWN HELENA.
THIS INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 195 AND 197.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4688 11212 4663 11199 4659 11230 4666 11233
4666 11241 4670 11242 4670 11251 4674 11253
TIME...MOT...LOC 2157Z 251DEG 17KT 4669 11239
COULSTONSpecial weather statement, Jun 9, 4:21 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 421 PM MDT TUE JUN 9 2015 MTZ012-014-053-054-092245- CENTRAL AND SOUTHERN LEWIS AND CLARK-MEAGHER-BROADWATER-CASCADE- 421 PM MDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BROADWATER... NORTHWESTERN MEAGHER...SOUTHEASTERN LEWIS AND CLARK AND SOUTHWESTERN CASCADE COUNTIES... AT 420 PM MDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF HELENA VALLEY NORTHEAST...OR 17 MILES NORTHEAST OF HELENA...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH...BRIEF HEAVY RAIN AND GUSTY WINDS TO 30 MPH ARE LIKELY WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CENTRAL AND SOUTHERN LEWIS AND CLARK...NORTHWESTERN MEAGHER...NORTH CENTRAL BROADWATER AND SOUTHWESTERN CASCADE COUNTIES. LAT...LON 4668 11184 4685 11190 4698 11136 4672 11128 TIME...MOT...LOC 2220Z 257DEG 26KT 4679 11177
Special weather statement, Jun 9, 5:13 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 PM MDT TUE JUN 9 2015
MTZ012-050-051-053-054-100015-
MEAGHER-FERGUS-BROADWATER-CASCADE-JUDITH BASIN-
513 PM MDT TUE JUN 9 2015
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JUDITH
BASIN...SOUTHERN FERGUS...NORTHEASTERN BROADWATER...MEAGHER AND
SOUTHEASTERN CASCADE COUNTIES THROUGH 6 PM MDT...
WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND HAIL UP TO PEA-SIZE
ARE LIKELY WITH THE STORMS.
LOCATIONS IMPACTED INCLUDE...
WHITE SULPHUR SPRINGS...NEIHART...MARTINSDALE...CHECKERBOARD...
RINGLING AND BUFFALO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 12 BETWEEN MILE MARKERS 5 AND 77...AND BETWEEN MILE MARKERS
75 AND 76.
HIGHWAY 89 BETWEEN MILE MARKERS 2 AND 37...AND BETWEEN MILE MARKERS
41 AND 57.
LAT...LON 4670 10982 4675 10996 4674 11003 4675 11005
4671 11021 4671 11027 4618 11029 4634 11157
4693 11106 4695 10980 4669 10975
TIME...MOT...LOC 2310Z 240DEG 49KT 4659 11032Special weather statement, Jun 9, 5:19 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 519 PM MDT TUE JUN 9 2015 MTZ012-014-048-092345- CENTRAL AND SOUTHERN LEWIS AND CLARK-SOUTHERN ROCKY MOUNTAIN FRONT-CASCADE- 519 PM MDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS AND CLARK AND WEST CENTRAL CASCADE COUNTIES... AT 518 PM MDT...A STRONG THUNDERSTORM WAS 16 MILES SOUTH OF AUGUSTA...OR 35 MILES WEST OF CASCADE...MOVING EAST AT 30 MPH. HAIL UP TO PEA-SIZE...WIND GUSTS TO 35 MPH...AND BRIEF HEAVY RAIN ARE EXPECTED. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL CENTRAL AND SOUTHERN LEWIS AND CLARK...SOUTHEASTERN SOUTHERN ROCKY MOUNTAIN FRONT AND WEST CENTRAL CASCADE COUNTIES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 200 BETWEEN MILE MARKERS 96 AND 117. HIGHWAY 287 BETWEEN MILE MARKERS 8 AND 28. LAT...LON 4716 11257 4734 11258 4740 11204 4713 11202 TIME...MOT...LOC 2318Z 267DEG 24KT 4726 11247
Special weather statement, Jun 9, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 521 PM MDT TUE JUN 9 2015 MTZ051-100015- FERGUS- 521 PM MDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WITH PERSISTENT WILL AFFECT SOUTHEASTERN FERGUS COUNTY... AT 517 PM MDT...A STRONG THUNDERSTORM WAS OVER THE LITTLE SNOWY MOUNTAINS...OR 23 MILES SOUTHWEST OF GRASS RANGE...OR 25 MILES SOUTHEAST OF LEWISTOWN. THE STORM WAS NEARLY STATIONARY. PERSISTENT RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING OF CREEKS...STREAMS...AND LOW LYING AREAS AROUND THE LITTLE SNOWY MOUNTAINS. UP TO A HALF INCH OF RAINFALL HAS ALREADY BEEN REPORTED IN THE MOUNTAINS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FERGUS COUNTY. LAT...LON 4675 10922 4683 10925 4691 10889 4675 10886 TIME...MOT...LOC 2317Z 254DEG 1KT 4676 10912 COULSTON
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:59 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 31 min |
| Jun 9, 4:21 PM MDT | Special Weather Statement | TFX | 24 min | |
| Jun 9, 5:13 PM MDT | Special Weather Statement | TFX | Meagher | 62 min |
| Jun 9, 5:19 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 26 min |
Nearby
Special Weather Statements in Montana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.